Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 12, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 18, 2005, 4:41 PM CDT for Deaf Smith County, Oldham County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2005, 4:41 PM CDT (21:41 UTC)
- Expired
- Apr 18, 2005, 5:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Deaf Smith County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 3:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:30 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 18, 3:30 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR SVR TSTM WATCH 190 AND RADAR
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT MON APR 18 2005
.DISCUSSION...
STILL TRYING TO RECOVER FROM LAST NIGHTS SEVERE WEATHER ACROSS THE
REGION WITH THE POSSIBILITY OF SEVERE WEATHER AGAIN TONIGHT. DRYLINE
HAS NOT MIXED AS FAR EAST AS MODELS HAVE DEPICTED AND ALREADY
STARTING TO SEE CONVECTION DEVELOP ACROSS THE FAR SOUTHWEST TEXAS
PANHANDLE. DID BUMP UP POPS TO 30 PERCENT ALL AREAS AND ADDED
MENTION OF SEVERE ALL AREAS. MORE CLEARING NOW THAN THIS TIME
YESTERDAY AND MODELS STILL HAVE GOOD INSTABILITY OVER THE REGION.
SHEAR PROFILE IS NOT QUITE AS FAVORABLE AS YESTERDAY BUT STILL ENOUGH
TO GET SOME OF THE STORMS TO ORGANIZE. WILL HAVE TO WAIT AND SEE HOW
THINGS GO AND WILL HOLD OFF ISSUING ROUTINE PRODUCTS UNTIL LAST
MINUTE IN CASE ANY WATCHES GET ISSUED. OTHERWISE...GRIDS/FCST FOR
OTHER WEATHER ELEMENTS APPEAR IN GOOD SHAPE THROUGH TOMORROW WITH
LITTLE OR NO CHANGES.
DID BUMP UP TEMPS MIDWEEK AS MODELS STILL INDICATING FLOW WILL REMAIN
OUT OF THE SOUTHWEST KEEPING THINGS A BIT WARMER AS OPPOSED TO
BRINGING A FRONT THROUGH. WILL ALSO HAVE TO WAIT AND SEE ABOUT POP
CHANCES AS MODELS CONTINUE TO TRY AND SCOUR OUT MOISTURE TO THE
EASTERN PORTIONS OF THE PANHANDLES. dGut/dT RIGHT NOW IS
NEUTRAL...MEANING THAT MOISTURE WILL LIKELY HOLD A BIT FURTHER
WEST THAN MODELS HAVE DEPICTED BUT WILL HOLD OF MAKING MAJOR CHANGES.
LOCATION OF THE DRYLINE/TROF/DISCONTINUITY SETS UP WILL LIKELY
DETERMINE WHERE BEST POP CHANCES WILL BE LATER IN THE WEEK. DEALING
WITH AWIPS ISSUES HAS PREVENTED DETAILED ANALYSIS FOR EXTENDED GRIDS
SO LEFT ALONE FOR NOW.
FYI...RADAR PART HAS ARRIVED AND WE WILL BE RUNNING SHORTLY. WILL
HAVE TO KEEP AN EYE ON IT AND MAKE SURE CALIBRATIONS ARE CORRECT...
BUT WSR-88D SHOULD BE GOOD TO GO WITHIN THE HOUR.
FCSTID = JORDAN
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 79 50 81 51 / 30 30 20 20
BEAVER OK 81 53 84 52 / 30 30 30 30
BOISE CITY OK 79 45 80 46 / 30 30 20 20
BORGER TX 81 50 83 51 / 30 30 20 20
BOYS RANCH TX 81 48 82 47 / 30 30 20 20
CANYON TX 81 51 82 50 / 30 30 20 20
CLARENDON TX 79 54 83 55 / 30 30 20 20
DALHART TX 79 47 79 46 / 30 30 20 20
GUYMON OK 82 49 82 49 / 30 30 20 20
HEREFORD TX 81 49 82 48 / 30 30 20 20
LIPSCOMB TX 79 54 84 54 / 30 30 30 30
PAMPA TX 78 52 82 54 / 30 30 20 20
SHAMROCK TX 79 56 83 55 / 40 40 30 30
WELLINGTON TX 79 58 82 56 / 40 40 30 30
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...SEVERE THUNDERSTORM WATCH 190 IN EFFECT UNTIL 10 PM CDT FOR
TEXAS AND BEAVER COUNTIES.
TX...SEVERE THUNDERSTORM WATCH 190 IN EFFECT UNTIL 10 PM CDT FOR
SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB...MOORE...
HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON...
GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY...AND
COLLINGSWORTH.
&&
03/17Hazardous weather outlook, Apr 18, 2:31 PM CDT, 2 hours 10 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 231 PM CDT MON APR 18 2005 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 231 PM CDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE OVER EASTERN NEW MEXICO THIS AFTERNOON. THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO INTENSIFY AS THEY MOVE EASTWARD ACROSS THE PANHANDLES. ALSO...BREEZY SOUTH WINDS ARE EXPECTED TODAY. THUS...CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS IN THE SLIGHT RISK AREA SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. COCKRELL
In the hours before
Local storm report, Apr 18, 11:04 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1104 AM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM HAIL FORGAN 36.91N 100.54W
04/17/2005 1.75 INCH BEAVER OK LAW ENFORCEMENT
0745 PM HAIL BRYANS CORNER 36.62N 100.82W
04/17/2005 1.50 INCH BEAVER OK TRAINED SPOTTER
HAIL GREATER THAN QUARTERS ALL OVER THE GROUND
0749 PM HAIL 3 SW AMARILLO 35.17N 101.86W
04/17/2005 0.75 INCH RANDALL TX NWS EMPLOYEE
STEVE I .54 RAIN
0750 PM HAIL AMARILLO 35.20N 101.82W
04/17/2005 0.88 INCH POTTER TX AMATEUR RADIO
0750 PM HAIL AMARILLO 35.20N 101.82W
04/17/2005 0.88 INCH POTTER TX AMATEUR RADIO
I-40 AND GRAND
0753 PM HAIL AMARILLO 35.20N 101.82W
04/17/2005 1.50 INCH POTTER TX PUBLIC
JJ WIFE REPORT
0755 PM HAIL 5 SW AMARILLO 35.15N 101.88W
04/17/2005 1.00 INCH RANDALL TX AMATEUR RADIO
GREYHAWK LANDING
0800 PM HAIL 5 W FORGAN 36.91N 100.63W
04/17/2005 1.50 INCH BEAVER OK EMERGENCY MNGR
0804 PM HAIL AMARILLO 35.20N 101.82W
04/17/2005 0.88 INCH POTTER TX EMERGENCY MNGR
DOWNTOWN INTERCHANGE
0805 PM HAIL AMARILLO 35.20N 101.82W
04/17/2005 2.75 INCH POTTER TX PUBLIC
AMA BLVD AND BUCHANNON
0805 PM HAIL AMARILLO 35.20N 101.82W
04/17/2005 1.00 INCH POTTER TX PUBLIC
GRAND ST
0805 PM HAIL AMARILLO 35.20N 101.82W
04/17/2005 1.00 INCH POTTER TX TRAINED SPOTTER
DOWNTOWN AMARILLO
0805 PM HAIL 10 S TURPIN 36.73N 100.88W
04/17/2005 0.88 INCH BEAVER OK TRAINED SPOTTER
SPOTTER FROM HARDESTY CALLING IN REPORTS FROM OTHER
SPOTTERS IN BEAVER COUNTY. SPOTTERS IN BEAVER REPORTING
NICKEL HAIL.
0807 PM HAIL AMARILLO 35.20N 101.82W
04/17/2005 0.88 INCH POTTER TX AMATEUR RADIO
LOOP 335 AND 87N
0808 PM TSTM WND GST 8 SW AMARILLO 35.12N 101.92W
04/17/2005 60 MPH RANDALL TX TRAINED SPOTTER
0809 PM HAIL BRYANS CORNER 36.62N 100.82W
04/17/2005 0.88 INCH BEAVER OK EMERGENCY MNGR
0815 PM HAIL 3 NW HEREFORD 34.85N 102.44W
04/17/2005 1.75 INCH DEAF SMITH TX PUBLIC
GOLFBALL SIZE HAIL WEST OF BEEF TECH FEEDLOT
0816 PM FLASH FLOOD AMARILLO 35.20N 101.82W
04/17/2005 POTTER TX TRAINED SPOTTER
AMA BLVD AND GRAND SIGNIFICANT STREET FLOODING
0838 PM HAIL PANHANDLE 35.35N 101.38W
04/17/2005 0.88 INCH CARSON TX LAW ENFORCEMENT
0840 PM HAIL 4 SE BORGER 35.62N 101.35W
04/17/2005 0.88 INCH CARSON TX AMATEUR RADIO
0840 PM FLASH FLOOD 2 S AMARILLO 35.17N 101.82W
04/17/2005 RANDALL TX TRAINED SPOTTER
SPOTTER REPORTED WATER FLOWING ON STREETS AND STARTING
TO ACCUMULATE UNDER OVERPASSES
0845 PM HAIL 11 SE BEAVER 36.70N 100.38W
04/17/2005 1.50 INCH BEAVER OK TRAINED SPOTTER
0924 PM TSTM WND GST 8 S CANYON 34.87N 101.92W
04/17/2005 60 MPH RANDALL TX AMATEUR RADIO
0945 PM HAIL 1.5 S PERRYTON 36.37N 100.80W
04/17/2005 0.88 INCH OCHILTREE TX TRAINED SPOTTER
0951 PM FLASH FLOOD 8 S CANYON 34.87N 101.92W
04/17/2005 RANDALL TX AMATEUR RADIO
&&Special weather statement, Apr 18, 4:03 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 403 PM CDT MON APR 18 2005 TXZ011-016-182130- DEAF SMITH TX-OLDHAM TX- 403 PM CDT MON APR 18 2005 ...STRONG THUNDERSTORMS IN DEAF SMITH AND OLDHAM COUNTIES... A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF VEGA AT 403 PM CDT...MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS 8 MILES NORTHWEST OF HEREFORD...MOVING NORTHEAST AT 25 MPH HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS.
Special weather statement, Apr 18, 4:17 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 417 PM CDT MON APR 18 2005 TXZ006-011-182145- HARTLEY TX-OLDHAM TX- 417 PM CDT MON APR 18 2005 ...STRONG THUNDERSTORMS IN HARTLEY AND OLDHAM COUNTIES... A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF CHANNING AT 417 PM CDT...MOVING NORTHEAST AT 15 MPH. OTHER STRONG THUNDERSTORMS WERE 5 TO 10 MILES WEST OF BOYS RANCH...MOVING NORTHEAST AT 20 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.
Special weather statement, Apr 18, 4:38 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 438 PM CDT MON APR 18 2005 TXZ011-016-182215- DEAF SMITH TX-OLDHAM TX- 438 PM CDT MON APR 18 2005 ...STRONG THUNDERSTORM IN DEAF SMITH AND OLDHAM COUNTIES... A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF VEGA AT 438 PM CDT...MOVING NORTHEAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, Apr 18, 4:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
440 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 19 N HEREFORD 35.10N 102.40W
04/18/2005 0.88 INCH DEAF SMITH TX TRAINED SPOTTER
MADE CALL TO SPOTTER WHO REPORTED NICKLE HAIL.
&&
MKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:43 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 62 min |
| Apr 17, 7:59 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 31 min |
| Apr 17, 8:15 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 90 min |
| Apr 17, 8:23 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 52 min |
| Apr 17, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 50 min |
| Apr 17, 8:30 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 45 min |
| Apr 17, 9:23 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 52 min |
| Apr 17, 9:52 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 38 min |
| Apr 18, 5:27 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 63 min |
| Apr 18, 6:21 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 54 min |
| Apr 17, 7:50 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 55 min |
| Apr 17, 8:39 PM CDT | Tornado Warning | AMA | Beaver | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.